MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6322
Medical Device Problem Codes Material Split, Cut or Torn (4008); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and found none regarding the lot number 9772595.
 
Event or Problem Description
According to the available information the patient received a new flushing catheter at the urology outpatient clinic in the morning around 10:30 am.At 12:30 pm the catheter was next to the patient.The patient was sitting on the edge of the bed.The balloon of the catheter was deflated.When examining the catheter, it appears that the injection point for the balloon has been completely torn off, causing water to escape from the balloon and the catheter to fall out.A new flushing catheter was inserted.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and found none regarding the lot number 9772595.On 28th august, we received one used sample.After decontamination, we observed that the inflation track is torn off.This issue may due to an excess of force which was caused by a patient's moove.Based on the supplier's investigation, the root cause may due to a wrong patient movement that may have caused the tear.According to the information known and investigation done quality database was checked and revealed no anomaly in relation to the described defect.A similar case study was performed based on same item number ab63xx, defect: damaged broken over last four years: 6 similar cases were found.
 
Event or Problem Description

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key19923769
Report Number9610711-2024-00199
Device Sequence Number7602415
Product Code EZL
UDI-Device Identifier03600040144442
UDI-Public3600040144442
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB6322
Device Lot Number9772595_AB63221002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown